| Model Number |
0134L18 |
| Medical Device Problem Code |
Burst Container or Vessel (1074)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/14/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
Event or Problem Description
It was reported that the balloon was damaged and the foley catheter fell out on the day of use.
Additional Manufacturer Narrative
The reported event was confirmed cause unknown.1 sample was confirmed to exhibit the reported failure.An amber, 3 way, foley catheter was returned opened without original packaging.Photo samples were also returned.In the photo and physical samples the balloon was noted to be burst.Product would not meet specification per ip 25.1 revision 45, as it would not pass functional leak testing.As the cause of the balloon burst is unknown the reported event will be confirmed cause unknown.The product was used for treatment purposes.The product had caused the reported failure.A potential root cause for this failure could be "over inflation during use" or "exposure to petrolatum based lubricant or other degrading materials".A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.Based on the results of the investigation no additional action is required at this time.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "warning: on catheter, do not use ointments or lubricants having petrolatum base.They will damage latex and may cause the balloon to burst".User guide also contains recommended inflation capacities for various balloon sizes".Correction: g h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.
Event or Problem Description